MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Kinked (1339); Material Separation (1562)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 08/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pma/510(k) # k133114.The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A micropuncture transitionless stiffened cannula access set was used in an unspecified procedure.It was reported that during left groin access, the wire was advanced into the left central femoral artery, followed by the 5fr introducer, and the wire tip was sheared off.The wire tip remained in the soft tissue of the patient.The physician regained access and completed the procedure without further complications.The patient did undergo another procedure to remove the wire tip.Additional information has been requested and a supplemental report will be submitted with new information is provided.
 
Additional Manufacturer Narrative
Corrected information: report source: company representative, manufacturer.Additional information: (b)(4).Preliminary evaluation results: upon receiving the complaint device back, it was observed that the coaxial catheter of the device set was also damaged.According to the manufacturer representative, the damage and kinking of the catheter occurred during insertion.No unintended section of this device remain inside the patient¿s body.The event is currently under investigation.
 
Event or Problem Description
Additional information provided by the manufacturer representative, the coaxial catheter from the complaint device set was damaged and became kinked upon insertion.No unintended section of this device remain inside the patient¿s body.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, device history record, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.Only the wire guide core was returned; thus, a detailed device analysis could not be performed.However, a document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.The wire guide is 100% inspected in final quality control for adequate welds and strength.There were no other reported complaints for this lot number.Based on the information provided, only a the wire guide core returned, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6805270
Report Number1820334-2017-02618
Device Sequence Number1540672
Product Code DYB
UDI-Device Identifier00827002355514
UDI-Public(01)00827002355514(17)200627(10)8024735
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMPIS-502-10.0-SC-NT-U-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/07/2017
Supplement Date Received by Manufacturer08/24/2017
09/25/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date09/05/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;